Wisconsin, 2007Hail and Damaging Winds in Wisconsin, July 5, 2007
July 5, 2007 · NWS GRB · 12 events in 4 counties and zones
An upper trough initiated convection in northeast Wisconsin. Outflow from these storms initiated additional severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough initiated convection in northeast Wisconsin. Outflow from these storms initiated additional severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 5, 2:38 AM CST, 9 hours 27 minutes earlier.
Area forecast discussion, Jul 5, 2:38 AM CST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT THU JUL 5 2007
.SHORT TERM...TODAY THROUGH FRIDAY. JET STREAKS MOVING THROUGH
NORTHWEST UPPER FLOW SHOULD CONTINUE TO HELP SUPPORT SCATTERED
THUNDERSTORMS THROUGH THIS EVENING. SCATTERED ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEEN OCCURING OVERNIGHT AND WILL CONTINUE
THROUGH ABOUT 15Z. THEN EXPECT SURFACE BASED CONVECTION TO BEGIN
AROUND 18Z. MID LEVELS ARE QUITE COLD WITH WET BULB ZERO HEIGHTS
AROUND 8K FEET. HAIL CERTAINLY POSSIBLE WITH THE STRONGER STORMS
THIS AFTERNOON. WIND FIELD ISNT THAT STRONG...BUT WITH INVERTED
V TYPE FORECAST SOUNDINGS WOULD NOT BE SURPRISED TO SEE SOME
NEAR SEVERE KNOT WIND GUSTS WITH THE SCATTERED STORMS LATER TODAY.
SKIES SHOULD CLEAR OVERNIGHT AND BE PARTLY SUNNY FRIDAY AS MID
LEVELS WARM AND AIR STABILIZES.
.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY
MAIN CONCERN FOR THE WEEKEND WILL BE THE HEAT AND APPROACHING
COLD FRONT LATE ON THE DAY SUNDAY. MODELS CONTINUE TO SHOW A
DOME OF WARM AIR AT 925/850MB LEVEL THAT PUSHES INTO WISCONSIN
SATURDAY AND SATURDAY NIGHT. DID RAISE MAXIMUM TEMPERATURES
A FEW DEGREES ON SATURDAY. NEW 00Z GFS MODEL SLOWER WITH FRONTAL
SYSTEM ON SUNDAY COMPARED TO THE 00Z WRF MODEL. THE GFS
SOLUTION MATCHES UP WELL WITH THE 12Z AND 00Z ECMWF.
WITH SLOWER FRONTAL PASSAGE...SUNDAY WILL BE DOWN RIGHT HOT
ACROSS THE AREA. USING AN 850MB TEMPERATURE AROUND 18C OVER THE
NORTH AND 22C OVER THE SOUTH...THIS WOULD GIVE US HIGHS IN THE
UPPER 80S OVER THE FAR NORTH AND THE MIDDLE 90S OVER THE SOUTH.
THIS FORECAST IS FAIRLY CONSERVATIVE BASED ON 850MB TEMPERATURES.
WRF MODEL EVEN MORE BULLISH WITH 850MB TEMPERATURES AROUND +25C ON
SUNDAY MORNING...THEREFORE THERE IS SOME POTENTIAL TEMPERATURES
COULD BE EVEN WARMER THAN WHAT IS CURRENTLY ADVERTISED. MODELS TEND
TO HAVE A DIFFICULT TIME WITH WARM POCKET MAKING IT THIS FAR EAST
FROM THE PLAINS. LATER SHIFTS CAN ADJUST AS NEEDED...BUT CONFIDENCE
IS HIGH TEMPERATURES WILL MAKE INTO THE MIDDLE 90S ACROSS THE
SOUTHEAST PORTION OF THE FORECAST AREA. LITTLE RELIEF EXPECTED
ALONG THE LAKESHORE AS WELL AS SOUTHWEST WINDS WILL PUSH THE
HOT AIR RIGHT UP TO THE LAKE. MODELS SUGGEST THAT 925MB WINDS
WILL BE STRONG ENOUGH TO KEEP LAKE BREEZE OFFSHORE.
COLD FRONT PUSHES SLOWLY ACROSS THE AREA SUNDAY NIGHT INTO MONDAY.
GFS SHOWING MCS MOVING ACROSS THE AREA LATER SUNDAY NIGHT...SO
CONTINUED CHANCE POPS FOR NOW. FRONT SLOWLY PUSHES SOUTH OF
THE FORECAST AREA AT THE END OF THE PERIOD. LITTLE CHANGES MADE
BEYOND MONDAY WITH TIMING OF FRONTAL POSITION SLOWER THAN PREVIOUS
FORECAST.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT EXCEPT NEAR
THE SCATTERED THUNDERSTORMS. DUE TO THE SCATTERED NATURE OF THE
THUNDERSTORMS EXPECTED TODAY...THUNDERSTORMS WILL LIKELY NOT BE
MENTION IN TAFS EXCEPT WHEN THEY ARE APPROACHING AN AIRPORT.
OWNERS OF LIGHT AIRCRAFT SHOULD AVOID THE AREAS BELOW EVEN LIGHT
RAIN SHOWERS AS GUSTY WINDS ARE POSSIBLE AS RAIN EVAPORATES INTO
DRY AIR BELOW.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
RDM/ECKBERG
Hazardous weather outlook, Jul 5, 11:45 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT THU JUL 5 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1245 PM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING NORTH AND EAST OF A LINE FROM RHINELANDER TO OSHKOSH.
SCATTERED THUNDERSTORMS ARE EXPECTED WITH SOME OF THE STORMS POSSIBLY
PRODUCING HAIL AROUND ONE INCH AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS
SOME POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
LMZ521-522-541>543-564-061745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1245 PM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND LIGHTNING THAT
WOULD BE A HAZARD TO MARINERS THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS
A CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT. IN ADDITION TO THE
POSSIBILITY OF THUNDERSTORMS...SOUTH WINDS WILL INCREASE SATURDAY
NIGHT AND SUNDAY AND COULD BE A HAZARD TO SMALL CRAFT.
TE
WEATHER.GOV/GREENBAY
Hail, Forest
- When
- July 5, 12:05 PM CST
- Where
- Forest County, 3 mi N of Crandon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.613, -88.900
Hail was discovered on the ground by a spotter who was traveling through the area. Time of event is approximate.
Hail, Door
- When
- July 5, 1:33 PM CST
- Where
- Door County, Egg Harbor
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.050, -87.280
Hail, Door
- When
- July 5, 1:35 PM CST
- Where
- Door County, Egg Harbor
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.050, -87.280
Hail, Door
- When
- July 5, 1:45 PM CST
- Where
- Door County, 5.43 mi NNE of Fairland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.800, -87.620
Hail, Door
- When
- July 5, 1:55 PM CST to 2:15 PM CST
- Where
- Door County, Brussels to 3 mi SSE of Brussels
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.730, -87.380
A thunderstorm that dropped nickel size hail also produced strong straight-line winds and knocked out power to a campground near Brussels.
Hail, Kewaunee
- When
- July 5, 2:22 PM CST
- Where
- Kewaunee County, Casco
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.570, -87.620
Hail, Kewaunee
- When
- July 5, 2:28 PM CST
- Where
- Kewaunee County, Rio Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.580, -87.530
Penny size hail was reported at the airport.
Hail, Kewaunee
- When
- July 5, 2:42 PM CST
- Where
- Kewaunee County, Luxemburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -87.700
Thunderstorm Wind, Kewaunee
- When
- July 5, 2:58 PM CST
- Where
- Kewaunee County, 1 mi N of Norman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.385, -87.600
Trees were blown down by straight-line thunderstorm winds in the southern part of the county.
Hail, Brown
- When
- July 5, 3:40 PM CST
- Where
- Brown County, Suamico
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.630, -88.050
Nickel size hail fell as a severe storm passed through Suamico. A storm that moved through 15 minutes earlier dropped smaller hail.
Hail, Brown
- When
- July 5, 3:46 PM CST
- Where
- Brown County, Howard
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.570, -88.070
Penny size hail was reported by a local TV meteorologist.
Thunderstorm Wind, Brown
- When
- July 5, 4:14 PM CST
- Where
- Brown County, Ashwaubenon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.470, -88.080
Estimated 50 to 60 mph straight-line thunderstorm winds downed tree limbs and branches across Ashwaubenon. Very heavy rain was also reported with the storm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48056, 48057, 48058, 48059, 48060, 48061, 48062, 48063, 48064, 48066, 48067, 48065.